MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534650
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that an advanix biliary stent was implanted, along with three other stents, in the common bile duct to treat a biliary stenosis due to liver transplant during an endoscopic retrograde cholangiopancreatography (ercp) procedure on (b)(6) 2021.According to the complainant, on (b)(6) 2021, during emergent follow-up, it was noticed that the advanix biliary stent had migrated outside the papilla.Reportedly, on (b)(6) 2021, the migrated stent was successfully removed from the duodenum using a snare and a new stent was not implanted.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: initial reporter state: initial reporter fax: block h6: device code a010402 captures the reportable event of stent migration.Block h10: the returned advanix biliary stent was analyzed, and a visual evalaution noted that the stent got blackened, and was kinked near the proximal barb.The delivery system was not returned for analysis.The reported issue of 'stent migration' could not be functionally or visually verified.No other issues with the device were noted.The reported event of stent migration was not confirmed.Based on the provided and collected information, the stent migrated and it was retrieved with a snare, it is likely that the stent was caught by the snare and it applied compression force with the loop to the stent resulting in kinking the device, and likely the stent got blackened as a result of being implanted for some days within the anatomy.The investigation conclusion code for the observed damage on the stent (kinked) will be documented as adverse event related to procedure.Since the reported adverse event known and documented in the labeling (including both short or long term known complications or adverse reactions), the investigation conclusion code for the reported event will be documented as known inherent risk of device.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that an advanix biliary stent was implanted, along with three other stents, in the common bile duct to treat a biliary stenosis due to liver transplant during an endoscopic retrograde cholangiopancreatography (ercp) procedure on (b)(6), 2021.According to the complainant, on (b)(6), 2021, during emergent follow-up, it was noticed that the advanix biliary stent had migrated outside the papilla.Reportedly, on (b)(6), 2021, the migrated stent was successfully removed from the duodenum using a snare and a new stent was not implanted.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11366850
Report Number3005099803-2021-00685
Device Sequence Number11024502
Product Code FGE
UDI-Device Identifier08714729787204
UDI-Public08714729787204
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2022
Device Model NumberM00534650
Device Catalogue Number3465
Device Lot Number0025952633
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2021
Initial Date Received by Manufacturer 01/29/2021
Supplement Date Received by Manufacturer03/01/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;